Oklahoma, 2019Damaging Wind in Oklahoma, July 6, 2019
July 6, 2019 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed during the early afternoon of the 6th across eastern Oklahoma ahead of an approaching cold front. The strongest storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early afternoon of the 6th across eastern Oklahoma ahead of an approaching cold front. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 6, 11:23 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 6, 11:23 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 PM CDT Sat Jul 6 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Steady increase in coverage of showers and storms expected through
late afternoon, before a gradually decay of convection this
evening. VFR largely expected outside of convective influence with
patchy fog again possible overnight.
&&
.PREV DISCUSSION... /Issued 1021 AM CDT Sat Jul 6 2019/
..UPDATE...
DISCUSSION...
MCV currently over west central OK from overnight storm complex
will slowly work eastward aiding renewed storm development this
afternoon. A corridor of deeper moisture and persistent
low level convergence resides across SE OK where precip chances
were increased. Otherwise, scattered storms appear possible across
the entire forecast area this afternoon with downburst winds the
primary concern with any stronger storms.
Temp / dewpoint trends were adjusted slightly based on observed
trends with afternoon heat index values of 100-105 being common
outside of influence from storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 92 75 91 75 / 40 30 30 20
FSM 94 75 93 75 / 30 20 30 20
MLC 92 73 92 73 / 60 20 20 10
BVO 91 73 89 73 / 50 30 40 20
FYV 89 71 89 71 / 40 20 40 20
BYV 91 71 90 71 / 40 30 40 20
MKO 91 74 91 74 / 40 20 30 20
MIO 91 72 89 72 / 40 30 40 30
F10 92 73 92 73 / 50 20 20 10
HHW 90 74 92 73 / 60 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
AVIATION.....07
Hazardous weather outlook, Jul 6, 11:55 AM CST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CDT Sat Jul 6 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CDT Sat Jul 6 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 2 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Okalhoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms will steadily increase in coverage this afternoon
across much of eastern Oklahoma and northwest Arkansas.
isolated damaging downburst winds will be the primary severe
weather concern with any of the stronger storms. Also,
locally heavy rainfall is possible as storms will move slowly.
Storms will gradually wane after sunset.
Additionally, afternoon heat index values of 100 to 105 degrees
will be common away from the influence of any storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...Thunderstorm and Dangerous Heat Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Daily thunderstorm chances will continue through the middle of
next week. The overall coverage should gradually decrease
as heat and humidity intensify. Afternoon heat index values
around 105 degrees are likely for the first part of next
week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 6, 12:26 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 PM CDT Sat Jul 6 2019
OKZ065-061900-
Okfuskee OK-
126 PM CDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL 200
PM CDT...
At 126 PM CDT, a strong thunderstorm was located over Castle, moving
east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Okemah... Okfuskee...
Bearden... Castle...
Clearview... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
228.
LAT...LON 3563 9619 3555 9619 3555 9617 3536 9612
3535 9644 3546 9644 3546 9646 3553 9648
TIME...MOT...LOC 1826Z 257DEG 9KT 3546 9637Thunderstorm Wind, Okfuskee
- When
- July 6, 12:49 PM CST
- Where
- Okfuskee County, 0.98 mi E of Okemah Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.432, -96.263
The Oklahoma Mesonet station near Okemah measured 71 mph thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 6 to 7, 20194 deaths · 4 events
- Hail and Damaging Winds in Pennsylvania, July 6, 20191 death · 2 injured · $23,000 · 52 kt wind · 18 events
- Flood in Colorado, July 6, 20191 death · 1 event
- Flash Flood and Flooding in Massachusetts, July 6, 20192 injured · $404,000 · 61 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 6, 2019$885,000 · 4 events
- Flash Flood and Flood in Michigan, July 6, 2019$895,000 · 2 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 6, 2019$41,000 · 50 kt wind · 25 events
- Tornadoes and Hail in Wyoming, July 6, 2019EF1 · 18 events
- Flash Flooding and Damaging Winds in Ohio, July 6, 2019$25,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strikes in Florida, July 6 to 7, 2019$20,000 · 50 kt wind · 8 events
- Flash Flooding and Flooding in Ohio, July 6, 2019$13,000 · 50 kt wind · 15 events
- High Surf in Hawaii, July 6 to 9, 201918 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844910.